Alert archive / Massachusetts / Flash Flood Watches in 2018
Flash Flood Watch 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood watch at Jul 5, 2018, 3:30 PM EDT for 7 counties in Massachusetts; 5 counties in Rhode Island. It took effect at Jul 6, 2018, 6:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2018, 3:30 PM EDT (19:30 UTC)
- In effect from
- Jul 6, 2018, 6:00 AM EDT
- Expired
- Jul 6, 2018, 3:36 PM EDT
- In force
- 10 hr
- Issued by
- NWS Boston/Norton, MA
- Flood severity
- None
Counties Barnstable County, MA, Bristol County, MA, Essex County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 3 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
005 WGUS61 KBOX 051930 FFABOX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Boston/Norton MA 330 PM EDT Thu Jul 5 2018 MAC001-005-009-017-021-023-025-RIC001-003-005-007-009-060330- /O.NEW.KBOX.FF.A.0002.180706T1000Z-180706T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Barnstable-Bristol-Essex-Middlesex-Norfolk-Plymouth-Suffolk-Kent- Newport-Providence-Washington- Including the cities of Chatham, Falmouth, Provincetown, Fall River, New Bedford, Taunton, Gloucester, Lawrence, Framingham, Lowell, Foxborough, Quincy, Brockton, Plymouth, Boston, Bristol, Warwick, Newport, Providence, Block Island, and Westerly 330 PM EDT Thu Jul 5 2018 ...FLASH FLOOD WATCH IN EFFECT FROM EARLY FRIDAY MORNING THROUGH FRIDAY AFTERNOON... The National Weather Service in Boston/Norton has issued a * Flash Flood Watch for portions of Massachusetts and Rhode Island, including the following counties, in Massachusetts, Barnstable, Bristol, Essex, Middlesex, Norfolk, Plymouth, and Suffolk. In Rhode Island, Bristol, Kent, Newport, Providence, and Washington. * From early Friday morning through Friday afternoon * Showers and thunderstorms are expected to cross eastern Massachusetts and Rhode Island during Friday. Some of the thunderstorms will be capable of producing very heavy rainfall in a short period of time. Thus the potential exists for significant urban and poor drainage flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
5 follow-up statements
091 WGUS61 KBOX 060202 FFABOX Flood Watch National Weather Service Boston/Norton MA 1002 PM EDT Thu Jul 5 2018 MAC001-005-009-017-021-023-025-RIC001-003-005-007-009-061015- /O.CON.KBOX.FF.A.0002.180706T1000Z-180706T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Barnstable-Bristol-Essex-Middlesex-Norfolk-Plymouth-Suffolk-Kent- Newport-Providence-Washington- Including the cities of Chatham, Falmouth, Provincetown, Fall River, New Bedford, Taunton, Gloucester, Lawrence, Framingham, Lowell, Foxborough, Quincy, Brockton, Plymouth, Boston, Bristol, Warwick, Newport, Providence, Block Island, and Westerly 1002 PM EDT Thu Jul 5 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 AM EDT FRIDAY THROUGH FRIDAY AFTERNOON... The Flash Flood Watch continues for * Portions of Massachusetts and Rhode Island, including the following counties, in Massachusetts, Barnstable, Bristol, Essex, Middlesex, Norfolk, Plymouth, and Suffolk. In Rhode Island, Bristol, Kent, Newport, Providence, and Washington. * From 6 AM EDT Friday through Friday afternoon * Showers and thunderstorms are expected to cross eastern Massachusetts and Rhode Island during Friday. Some of the thunderstorms will be capable of producing very heavy rainfall in a short period of time. Thus the potential exists for significant urban and poor drainage flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
805 WGUS61 KBOX 060741 FFABOX Flood Watch National Weather Service Boston/Norton MA 341 AM EDT Fri Jul 6 2018 MAC001-005-009-017-021-023-025-RIC001-003-005-007-009-061545- /O.CON.KBOX.FF.A.0002.180706T1000Z-180706T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Barnstable-Bristol-Essex-Middlesex-Norfolk-Plymouth-Suffolk-Kent- Newport-Providence-Washington- Including the cities of Chatham, Falmouth, Provincetown, Fall River, New Bedford, Taunton, Gloucester, Lawrence, Framingham, Lowell, Foxborough, Quincy, Brockton, Plymouth, Boston, Bristol, Warwick, Newport, Providence, Block Island, and Westerly 341 AM EDT Fri Jul 6 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... The Flash Flood Watch continues for * Portions of Massachusetts and Rhode Island, including the following counties, in Massachusetts, Barnstable, Bristol, Essex, Middlesex, Norfolk, Plymouth, and Suffolk. In Rhode Island, Bristol, Kent, Newport, Providence, and Washington. * Through this afternoon * Showers and thunderstorms will cross eastern Massachusetts and Rhode Island late this morning into late afternoon. Some of the thunderstorms will be capable of producing very heavy rainfall in a short period of time. Thus the potential exists for significant urban and poor drainage flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
869 WGUS61 KBOX 061554 FFABOX Flood Watch National Weather Service Boston/Norton MA 1154 AM EDT Fri Jul 6 2018 MAC001-005-009-017-021-023-025-RIC001-003-005-007-009-062200- /O.CON.KBOX.FF.A.0002.000000T0000Z-180706T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Barnstable-Bristol-Essex-Middlesex-Norfolk-Plymouth-Suffolk-Kent- Newport-Providence-Washington- Including the cities of Chatham, Falmouth, Provincetown, Fall River, New Bedford, Taunton, Gloucester, Lawrence, Framingham, Lowell, Foxborough, Quincy, Brockton, Plymouth, Boston, Bristol, Warwick, Newport, Providence, Block Island, and Westerly 1154 AM EDT Fri Jul 6 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... The Flash Flood Watch continues for * Portions of Massachusetts and Rhode Island, including the following counties, in Massachusetts, Barnstable, Bristol, Essex, Middlesex, Norfolk, Plymouth, and Suffolk. In Rhode Island, Bristol, Kent, Newport, Providence, and Washington. * Until 6 PM EDT this evening * Showers and thunderstorms will cross eastern Massachusetts and Rhode Island thru this afternoon. Some of the thunderstorms will be capable of producing very heavy rainfall in a short period of time. Thus the potential exists for significant urban and poor drainage flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
389 WGUS61 KBOX 061739 FFABOX Flood Watch National Weather Service Boston/Norton MA 139 PM EDT Fri Jul 6 2018 MAC009-017-021-025-RIC001-003-005-007-009-061845- /O.CAN.KBOX.FF.A.0002.000000T0000Z-180706T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Essex-Middlesex-Norfolk-Suffolk-Bristol-Kent-Newport-Providence- Washington- Including the cities of Gloucester, Lawrence, Framingham, Lowell, Foxborough, Quincy, Boston, Bristol, Warwick, Newport, Providence, Block Island, and Westerly 139 PM EDT Fri Jul 6 2018 ...FLASH FLOOD WATCH IS CANCELLED... Isolated to scattered showers will remain possible this afternoon across Rhode Island and northeast Massachusetts, as well as the Boston area. However the more widespread area of showers and thunderstorms have moved to the east. Therefore the Flash Flood Watch for portions of Massachusetts and Rhode Island has been cancelled. $$ MAC001-005-023-062200- /O.CON.KBOX.FF.A.0002.000000T0000Z-180706T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Barnstable-Bristol-Plymouth- Including the cities of Chatham, Falmouth, Provincetown, Fall River, New Bedford, Taunton, Brockton, and Plymouth 139 PM EDT Fri Jul 6 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... The Flash Flood Watch continues for * A portion of southeastern Massachusetts, including the following counties, Barnstable, Bristol, and Plymouth. * Until 6 PM EDT this evening * Showers and thunderstorms will cross southeast Massachusetts thru mid afternoon. Some of the thunderstorms will be capable of producing very heavy rainfall in a short period of time. Thus the potential exists for significant urban and poor drainage flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
743 WGUS61 KBOX 061936 FFABOX Flood Watch National Weather Service Boston/Norton MA 336 PM EDT Fri Jul 6 2018 MAC001-005-023-062045- /O.CAN.KBOX.FF.A.0002.000000T0000Z-180706T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Barnstable-Bristol-Plymouth- Including the cities of Chatham, Falmouth, Provincetown, Fall River, New Bedford, Taunton, Brockton, and Plymouth 336 PM EDT Fri Jul 6 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of southeastern Massachusetts has been cancelled. Scattered showers and an isolated thunderstorm are possible prior to sunset, but the threat for flash flooding has come to an end. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood watch went out at Jul 5, 12:43 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 5, 12:43 PM EDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1243 PM EDT Thu Jul 5 2018
.SYNOPSIS...
Hot and humid conditions continue today, followed by a cold
frontal passage Friday with showers and thunderstorms. Some of
these storms may contain gusty winds and heavy rainfall. Drier
conditions and seasonable temperatures return next weekend as
large high pressure builds in. Another cold front may bring a
few showers or storms by next Tuesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1240 PM Update...
Radar showing some isolated showers popping up in NW MA, and
cumulus field is becoming a bit more robust. Have updated
forecast to reflect slight chance pops across the far interior,
into the Worcester Hills. Have also updated to account for
the cumulus field bringing partly to mostly sunny skies.
Forecast temps look on track, dewpoints also look on track with
forecast so no changes planned to Heat Advisory.
Early morning discussion follows...
High pres continues to slide S SSE early this morning, which
combined with a late day push of marine flow from the S coastal
sea breezes have led to widespread light S-SW return flow
overnight. Sfc dwpts continue to rise back into the upper 60s
and low 70s as a result. While some marine stratus and fog have
slowly shifted N near the S coast, the initial dwpt depressions
have limited its ability to come onshore except the typical
spots, Cape/Islands. However, may see a couple spots of patchy
dense fog before mixing begins later this morning.
Otherwise, lower lvl WV imagery supports an influx of drier air
in the low-mid lvls, suggestive of an increased subsidence
inversion and coincident with the lower K-index values indicated
by previous forecaster. Soundings suggest this inversion
develops between H8 and H5 primarily, with H7 temps warming as
high as +10C. This should cap convective changes today,
especially as better dynamics to the W usurp some of the
available moisture.
The increased low-mid lvl temps should support higher ambient
temps this afternoon away from the S coast where onshore flow is
maximized. Expecting another round of upper 80s to mid 90s
inland, particularly in the typically warmer spots of the CT
and Merrimack valleys. With dwpts in the low 70s, areas of +100F
heat indices are still expected, so Heat Advisories will be
continued.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Tonight...
Continued onshore flow will maintain the high dwpts trapped
beneath the dissipating subsidence inversion. This will keep
mins in the low-mid 70s. Stratus development possible within
the near-sfc inversion, so will see increasing low clouds near
the S coast through mid MA during the evening. Otherwise,
diurnal dissipation of CAPE values, particularly thanks to
lingering cap, will diminish through the overnight hours and
even as remnant convection approaches from the W ahead of a
cold front and shortwave. Will maintain a low risk for TS,
mainly during the early AM hours thanks to what lingering
elevated instability remains, but the bulk should fall during
the daylight hours.
Fri...
Cold front sweeps through the region into the early afternoon,
this timing is key as it will likely limit the ability for
portions of S New England to further destabilize through the
day, especially given lingering low clouds from overnight
onshore flow. CAPE values, if adjusted for some sunshine reach
about 1000-1500h/kg but are likely to hold mainly between
500-1000j/kg given the this earlier timing and modest mid lvl
lapse rates below 6C/km.
Still with very high PWATs around 2.00in and at least some
elevated instability will need to watch for heavy rainfall,
particularly in any TSRA that develop through the morning from
W-E. Very high warm cloud layers (about 12kft) and low-magnitude
corfidi vectors support this thinking, and this will be the
primary risk for Fri. SWODY2 remains marginal, however peak
shear lags the highest instability, but given the high moisture
content, any lofted cores could yield a wet downburst. Low risk
for severe weather continues, but localized flooding/flash
flooding remains the highest risk. No watch at this time due to
some indications of progressive system, but this may need to be
considered.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Overview...
00z Model guidance is in good agreement in building upper level
ridge over the Rockies with trough over the Northeast. Large high
pressure will dominate much of the CONUS, but remain flat as several
Pac NW waves move through southern Canada and into the Northeast.
This type of pattern will lead to near avg temperatures. Passing
waves will result in hit or miss precip during the work week.
Details...
The weekend...
A break in the heat as a new airmass moves in behind the front. High
pressure from the Great lakes will build into the region resulting
in clear skies and dry weather. Expect very comfortable dewpoints
with high temperatures in the 70s to low 80s. Temperatures overnight
will radiate out dropping overnight lows into the 50s.
Next week...
High pressure gives way as weak waves pass through the flow. Overall
northwest flow will remain with a shot or two of precip on Tues/Wed
in weakening front. Another wave late in the work week. Near average
temperatures through the week, with increasing temperatures late in
the week.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Friday/...
Through this afternoon...High confidence. VFR except IFR/LIFR
conditions ACK/MVY/some Cape terminals which may linger on and
off thru this afternoon. Light S flow becoming stronger this
afternoon/evening with some gusts approaching 20 kt late.
Tonight...Moderate confidence.
VFR to start, but expect MVFR and IFR CIGS to spread from the
south coast to around the Mass Pike and points south and also
the higher terrain of the Worcester Hills/east slopes Berks.
S-SW winds 15-25 kt gusts at times. LIFR possible Cape/Island
terminals. Some SHRA and iso TSRA possible mainly across W
MA/CT.
Fri...Moderate confidence.
Along south coastal MA/RI/Cape/Islands, IFR/MVFR improving to
MVFR/VFR during the afternoon. Elsewhere, mix of MVFR/VFR for
most of the area with a period of SHRA and TSRA. Best chance
for localized IFR in heavier rain. S-SW winds continue with
gusts around 20 kt. Winds shift to the W/NW through the
afternoon, with improvement to VFR thereafter.
KBOS Terminal...High confidence in TAF thru this evening, then
moderate confidence in TAF.
KBDL Terminal...High confidence in TAF thru this evening, then
moderate confidence in TAF.
Outlook /Friday Night through Monday/...Moderate confidence.
Friday Night: VFR. Windy with local gusts to 30 kt.
Saturday: VFR. Breezy.
Saturday Night through Monday: VFR.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Friday/...High confidence.
Generally quiet boating weather, outside of some fog late this
morning around the Cape/Islands continues through this afternoon.
However, increasing S-SW flow could yield some gusts 25-30 kt
late this evening into early Fri. Seas will respond, reaching
5-6 ft on the ocean waters. Small Craft Advisories have been
issued due to this risk.
Outlook /Friday Night through Monday/...
Friday Night: Low risk for Small Craft Advisory winds with
areas of gusts up to 30 kt. Seas up to 5 ft.
Saturday: Winds less than 25 kt. Seas locally approaching 5 ft.
Saturday Night through Sunday Night: Winds less than 25 kt.
Monday: Winds less than 25 kt. Areas of seas approaching 5 ft.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ002>004.
MA...Heat Advisory until 8 PM EDT this evening for MAZ003>007-
010>019-026.
RI...Heat Advisory until 8 PM EDT this evening for RIZ001>004.
MARINE...Small Craft Advisory from 8 PM this evening to 2 PM EDT Friday
for ANZ230>234-236-251.
Small Craft Advisory from 11 PM this evening to 5 PM EDT
Friday for ANZ235-237-250.
Small Craft Advisory from 11 PM this evening to 8 PM EDT
Friday for ANZ254>256.
&&
SYNOPSIS...Doody/Dunten
NEAR TERM...Doody/Dunten/NMB
SHORT TERM...Doody
LONG TERM...Dunten
AVIATION...Doody/Dunten/NMB
MARINE...Doody/DuntenHazardous weather outlook, Jul 5, 3:59 AM EDT, 11 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 359 AM EDT Thu Jul 5 2018 CTZ002>004-MAZ003>007-010>019-026-RIZ001>004-060800- Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA- Northern Worcester MA-Central Middlesex MA-Western Essex MA- Eastern Essex MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI- 359 AM EDT Thu Jul 5 2018 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts and northern Rhode Island. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is the potential for strong thunderstorms with heavy rainfall on Friday. ..SPOTTER INFORMATION STATEMENT...... Spotter activation is not expected at this time. MAZ002-008-009-020>024-RIZ005>008-060800- Western Franklin MA-Western Hampshire MA-Western Hampden MA- Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA- Nantucket MA-Bristol RI-Washington RI-Newport RI-Block Island RI- 359 AM EDT Thu Jul 5 2018 This Hazardous Weather Outlook is for southeastern Massachusetts, western Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is the potential for strong thunderstorms with heavy rainfall on Friday. ..SPOTTER INFORMATION STATEMENT...... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-060800- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 359 AM EDT Thu Jul 5 2018 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. ..SPOTTER INFORMATION STATEMENT...... Spotter activation is not expected at this time. For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jul 5, 1:07 PM EDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
107 PM EDT THU JUL 5 2018
MAZ002>004-051745-
Western Franklin MA-Northern Worcester MA-Eastern Franklin MA-
107 PM EDT THU JUL 5 2018
...STRONG THUNDERSTORM OVER FRANKLIN COUNTY...
At 105 PM EDT, Doppler radar was tracking a strong thunderstorm over
Montague, or near Greenfield, moving east at 20 mph.
Brief heavy downpours and winds in excess of 30 mph will accompany
this storm.
Locations impacted include...
Greenfield, Orange, Deerfield, Athol, Montague, Sunderland,
Northfield, Bernardston, Shelburne, Leverett, Erving, Colrain, Gill,
Royalston, New Salem, Wendell, Warwick and Leyden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4272 7240 4272 7223 4259 7216 4247 7256
4264 7266 4273 7245
TIME...MOT...LOC 1705Z 248DEG 19KT 4259 7253
KJCSpecial weather statement, Jul 5, 2:23 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
223 PM EDT THU JUL 5 2018
MAZ003-051915-
Eastern Franklin MA-
223 PM EDT THU JUL 5 2018
...THUNDERSTORM WITH HEAVY RAINFALL OVER Franklin COUNTY...
At 221 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sunderland, or 8 miles south of Greenfield, moving east at 15 mph.
Locations impacted include...
Orange, Deerfield, Montague, Sunderland, Northfield, Leverett,
Erving, Shutesbury, Whately, New Salem, Wendell and Warwick.
Localized heavy rainfall rates up to 1 inch per hour will accompany
this storm which may result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4267 7231 4249 7228 4248 7229 4245 7229
4243 7262 4254 7265
TIME...MOT...LOC 1821Z 254DEG 13KT 4249 7258
KJCLocal storm report, Jul 5, 3:05 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
305 PM EDT THU JUL 05 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM LIGHTNING TURNERS FALLS 42.60N 72.56W
07/05/2018 FRANKLIN MA AMATEUR RADIO
*** 1 INJ *** LIGHTING STRIKE ON K STREET CAUSING HOUSE
FIRE WITH ONE INJURY
&&
EVENT NUMBER BOX1804109
WSThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:39 AM EDT | Small Craft Advisory | BOX | 58 hr | |
| Jul 5, 1:07 PM EDT | Special Weather Statement | BOX | Franklin | 38 min |
| Jul 5, 2:23 PM EDT | Special Weather Statement | BOX | Franklin | 52 min |
| Jul 5, 2:55 PM EDT | Flash Flood Warning | BOX | Franklin | 37 min |
Nearby
Flash Flood Watches in Massachusetts, 2018Flash Flood Watches in Rhode Island, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.